HomeAnswersEndocrinologyhypothyroidismI have been concerned about testing positive for hypothyroidism six years ago, and not having menstrual period for seven years. Please help.

What can be the consequences for a 39-year-old female who has been suffering from hypothyroidism since six years?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Shaikh Sadaf

Medically reviewed by

iCliniq medical review team

Published At September 9, 2023
Reviewed AtNovember 29, 2023

Patient's Query

Hello doctor,

I am a 39-year-old female and my weight is 231 lbs and I am 5 feet 6 inches tall. I tested positive for hypothyroidism (7.88 MCL U/mL) six years ago. My FSH (follicle-stimulating hormone) was very high too (48.4 ml U/mL). I have not had my period for seven years. I also quit smoking at that time. I have gained considerable weight since then. I eat well and would exercise four to five times a week consisting of 45 minutes of cardio followed by lifting weights for at least 45 minutes. The weight would go up. It is always gained in my midsection. I have always had high blood pressure. I have high anxiety. My job stresses me out at a high level. I am sensitive to bright lights. I always have a headache. I have pain in my left eye mostly. I get cold fingers and sometimes toes too. I have thinning hair which is brittle too and dry skin. I am always tired. I sleep for three hours then wake up and then I cannot get back to sleep. I also get night sweats. I suffer from joint pain, and muscle aches. Depression is now recognized. Tightness in the throat while swallowing. Boils or cysts along my underwear line in my groin. Hot flashes. I often have constipation, and a bloated stomach. There are a few other things but those are the biggest ones. I have been getting many tests done from my general practitioner to my gynecologist and now endocrinologist. I get promising news from one and then contradictory news from the other.I am currently taking the following medications:

  1. Tablet Armour 60 mg.

  2. Tablet Adderall XR 30 mg.

  3. Tablet Losartan 100 mg.

  4. Tablet Triamterene 37.5 mg / HCTZ 25 mg.

  5. Tablet Metformin 100 mg.

All taken once a day. My endocrinologist has just told me to up the Metformin to 2000 mg/day over the next three weeks. I also have another group of laboratory data that needs to be done over the next few weeks to rule out rheumatoid arthritis and fibromyalgia. I also want to check my thyroid levels.

Thank you.

Answered by Dr. Shaikh Sadaf

Hello,

Welcome to icliniq.com.

I read your query and understand your concern.

You have described everything in detail. It appears that you have a metabolic disorder. It seems that your stress level is very high and that seems to have contributed to the majority of the problems you are facing now. Let me discuss each one step by step.Yes, you have hypothyroidism and that is managed well. Your high FSH (follicle-stimulating hormone) and the absence of periods suggest that you have premature ovarian failure. There are likely causes for that maybe you have a lot of weight that has suppressed your ovaries, or you exercise a lot that had suppressed your ovaries. And since your ovaries are suppressed, you experience menopausal symptoms like night sweats, poor sleep, hot flashes, etc. Have you done your ultrasound pelvis and MRI (magnetic resonance imaging) pituitary?

I would suggest you the following things:

  1. Have your cortisol levels checked as well.

  2. Try meditation or yoga to relax yourself. It might help you on many fronts.

  3. Continue with your weight loss journey you are doing well. Metformin will also help you lose weight.

  4. Try to cut down on fat and sugar and carbohydrates. Count your calories in and work out for an hour daily.

  5. Keep up the good work you are doing up to now on your health front.

I do not find anything incorrect in your management or diagnosis. Do get back to me if you have any particular questions.I hope you find my advice of some help.

Good luck.

Regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Shaikh Sadaf
Dr. Shaikh Sadaf

Endocrinology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Endocrinology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy